RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
Guidelines for authors
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Teor. Veroyatnost. i Primenen.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Teor. Veroyatnost. i Primenen., 2000, Volume 45, Issue 2, Pages 386–395 (Mi tvp472)  

This article is cited in 5 scientific papers (total in 5 papers)

Short Communications

Estimates for the Syracuse problem via a probabilistic model

K. A. Borovkova, D. Pfeiferb

a University of Melbourne, Department of Mathematics and Statistics
b Institut für Mathematische Stochastik, Universität, Germany

Abstract: We employ a simple stochastic model for the Syracuse problem (also known as the $(3x+ 1)$ problem) to get estimates for the average behavior of the trajectories of the original deterministic dynamical system. The use of the model is supported not only by certain similarities between the governing rules in the systems, but also by a qualitative estimate of the rate of approximation. From the model, we derive explicit formulae for the asymptotic densities of some sets of interest for the original sequence. We also approximate the asymptotic distributions for the stopping times (times until absorption in the only known cycle $\{1,2\}$) of the original system and give numerical illustrations of our results.

Keywords: Syracuse problem, dynamical system, random walk.

DOI: https://doi.org/10.4213/tvp472

Full text: PDF file (671 kB)

English version:
Theory of Probability and its Applications, 2001, 45:2, 300–310

Bibliographic databases:

Language:

Citation: K. A. Borovkov, D. Pfeifer, “Estimates for the Syracuse problem via a probabilistic model”, Teor. Veroyatnost. i Primenen., 45:2 (2000), 386–395; Theory Probab. Appl., 45:2 (2001), 300–310

Citation in format AMSBIB
\Bibitem{BorPfe00}
\by K.~A.~Borovkov, D.~Pfeifer
\paper Estimates for the Syracuse problem via a~probabilistic model
\jour Teor. Veroyatnost. i Primenen.
\yr 2000
\vol 45
\issue 2
\pages 386--395
\mathnet{http://mi.mathnet.ru/tvp472}
\crossref{https://doi.org/10.4213/tvp472}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=1967765}
\zmath{https://zbmath.org/?q=an:0984.60050}
\transl
\jour Theory Probab. Appl.
\yr 2001
\vol 45
\issue 2
\pages 300--310
\crossref{https://doi.org/10.1137/S0040585X97978245}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000169004700009}


Linking options:
  • http://mi.mathnet.ru/eng/tvp472
  • https://doi.org/10.4213/tvp472
  • http://mi.mathnet.ru/eng/tvp/v45/i2/p386

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Sinai Y.G., “Statistical (3x+1) problem”, Communications on Pure and Applied Mathematics, 56:7 (2003), 1016–1028  crossref  mathscinet  zmath  isi  scopus
    2. Applegate D., Lagarias J.C., “Lower bounds for the total stopping time of 3x+1 iterates”, Mathematics of Computation, 72:242 (2003), 1035–1049  crossref  mathscinet  zmath  adsnasa  isi  scopus
    3. Lagarias J.C., Soundararajan K., “Benford's law for the 3 alpha+1 function”, Journal of the London Mathematical Society–Second Series, 74:2 (2006), 289–303  crossref  mathscinet  zmath  isi  scopus
    4. Doumas A.V., Papanicolaou V.G., “a Randomized Version of the Collatz 3X+1 Problem”, Stat. Probab. Lett., 109 (2016), 39–44  crossref  mathscinet  zmath  isi
    5. Rozier O., “The 3X”, Funct. Approx. Comment. Math., 56:1 (2017), 7–23  crossref  mathscinet  zmath  isi  scopus
  • Теория вероятностей и ее применения Theory of Probability and its Applications
    Number of views:
    This page:353
    Full text:86
    First page:8

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020